[Skip to Content]
[Skip to Content Landing]
Article
August 18, 1978

Adverse Reactions After Administration of Indocyanine Green

Author Affiliations

Hynson, Westcott & Dunning, Inc Baltimore
Cardiovascular Associates Ltd Milwaukee
University of California, Los Angeles Torrance
Presbyterian-University of Pennsylvania Medical Center Philadelphia
Blount Memorial Hospital Maryville, Tenn

JAMA. 1978;240(7):635. doi:10.1001/jama.1978.03290070037004
Abstract

To the Editor.—  Sterile indocyanine green (Cardio-Green) has established clinical value in cardiac dye-dilution study, liver function and blood flow determination, and ophthalmic angiography. Early after its introduction, adverse reactions noted in patients with iodide sensitivity were attributed to the solubilizing iodide component of the pharmaceutical product and led to the incorporation of an appropriate warning in the accompanying package insert.Four more recent reactions (including one death) having a temporal relationship to the administration of sterile indocyanine green have been reported to its manufacturer. None of the patients were thought to have received indocyanine green previously. Each reaction was reported from a different institution, and each involved a different lot number of product. In each case the product was reported to have been used promptly after proper reconstitution in doses consistent with currently recommended levels.

Report of Cases.—Case 1.—  A 70-year-old woman who had undergone a radical

×